Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 27, 1995, 12:05 PM EDT for Powhatan County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1995, 12:05 PM EDT (16:05 UTC)
- Expired
- Jun 27, 1995, 2:59 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Powhatan County, VA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAKQ 271607 FFWAKQ VAC049-145-272200- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1205 PM EDT TUE JUN 27 1995 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL VIRGINIA ...NORTHERN AND CENTRAL CUMBERLAND COUNTY...WESTERN POWHATAN COUNTY AT NOON EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL RAINFALL DEVELOPING SOUTHWARD THROUGH EASTERN FLUVANNA COUNTY INTO NORTHERN CUMBERLAND AND WESTERN POWHATAN COUNTIES. SIMILAR INTENSITY THUNDERSTORMS HAVE PRODUCED RAINFALL RATES OF 3 INCHES PER HOUR IN FLUVANNA COUNTY. RADAR INDICATES THUNDERSTORMS ARE MERGING IN THIS REGION WHICH WILL FURTHER ENHANCE RAINFALL RATES. HEAVIEST RAINFALL WILL OCCUR IN THE COLUMBIA...CARTERSVILLE...LAKESIDE VILLAGE AND TRENHOLM AREAS THROUGH 2 PM. RAPID RISES ON AREA STREAMS AND CREEKS ARE EXPECTED IN WESTERN POWHATAN AND NORTHERN AND CENTRAL CUMBERLAND COUNTIES THIS AFTERNOON WITH FLOODING LIKELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. ALBRIGHT/SAMMLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:57 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 27, 9:57 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 955 AM EDT TUE JUN 27 1995 ONCE AGAIN...INCREDIBLE R HAS OCCURRED ACRS VA (LTL LESS WDSPRD THAN LT LAST WK...BUT STILL QUITE IMPRESSIVE). NRLY 8" R FELL INVOF OF NW LOUISA CTY BTWN 09-13Z (WITH 3"/HR). SFC/UA ANALYSIS SHOWING OMINOUS SIGN FOR CONTD TRW+ ACRS AT LEAST NRN PT OF VA TDA. CONVERGENCE FOUND CNTRD OVR NRN VA AT SFC-5H WITH XTRMLY LGT AND VRBL WNDS/DIFFLUENT AIRFLO ALOFT. TO COMPLICATE MATTERS IS IMPRESSIVE BKDR (FOR LT JUNE) SLOLY MVG S THRU DELMARVA AND CNTRL MD AIDNG IN LO-LVL FOCUS/CONVERGENCE. SEEMS ETA/NGM HVG A LTL DIFFICULTY WITH SUCH MESOSCALE CNVCTN WITH BEST LO-LVL MSTR CONVERGENCE FCST FOR 12Z BEING OVR WVA WITH MIN SE TO CST. LOOP OF 88D SHOWING TRAINING ECHOES NOW FM ABT POWHATAN TO LOUISA/ORANGE CTYS AND XPCT THIS TO CONT NEXT FEW HRS. WITH CONT TO WATCH FOR ENHANCED/DVLPG RW/TRW AS BKDR PROGRESSES SWD INVOF OF CST AND UPR FLO RMNS XTRMLY LGT. WITH PCP H2O STILL AOA 1.5"...MR LCLY HVY R/FLASH FLOODING A GUD BET INTO EVE HRS. SUSPECT N OF RIC-MFV LN...TEMPS RMN IN 70S DUE TO CLDS/PCPN AND INCRSG WTR INFLUENCE. ELSW...80S (AND QUITE HUMID) WITH SCT TRW DVLPMNT (MAYBE ISOLD DOWNBURST SVR?). ENUF SAID. ALBRIGHT WBC...THX FOR SATL...JUST RECEIVED NEW IMAGE.
In the hours before
Special weather statement, Jun 27, 9:25 AM EDT, 2 hours 40 minutes before
VAZ048-049-061-062-145-271530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 925 AM EDT TUE JUN 27 1995 ...FLASH FLOOD WARNING IN EFFECT UNTIL 3 PM FOR LOUISA COUNTY... ...THUNDERSTORMS WITH TORRENTIAL RAINFALL DEVELOPING SOUTHWARD INTO FLUVANNA...GOOCHLAND...POWHATAN AND CUMBERLAND... SLOW MOVING THUNDERSTORMS...SOME PRODUCING VERY HEAVY RAINFALL...WERE CONTINUING TO DEVELOP ACROSS CENTRAL VIRGINIA. THE THUNDERSTORMS WITH THE HEAVIEST RAINFALL WERE IN LOUISA COUNTY...BUT WERE DEVELOPING SOUTHWARD INTO FLUVANNA COUNTY. MEANWHILE...ADDITIONAL THUNDERSTORMS DEVELOPING IN POWHATAN AND GOOCHLAND COUNTIES WERE MOVING NORTHWARD AND MERGING WITH THUNDERSTORMS IN LOUISA AND NORTHWEST FLUVANNA COUNTIES. EXPECT THUNDERSTORMS WITH LOCALLY VERY HEAVY RAIN TO CONTINUE ACROSS MUCH OF LOUISA...FLUVANNA...GOOCHLAND AND POWHATAN COUNTIES FOR THE NEXT 2-3 HOURS...WITH THESE STORMS EXPECTED TO DEVELOP INTO NORTHERN PORTIONS OF CUMBERLAND COUNTY BY 10 AM. PERSONS LIVING IN LOUISA...FLUVANNA...GOOCHLAND...POWHATAN AND CUMBERLAND COUNTIES...ESPECIALLY THOSE LIVING ALONG STREAMS...CREEKS AND RIVERS...SHOULD MONITOR STREAM LEVELS CLOSELY...AND BE PREPARED TO MOVE TO HIGHER GROUND IMMEDIATELY SHOULD FLOOD WATERS THREATEN YOUR LOCATION. SAMMLER
Special weather statement, Jun 27, 9:45 AM EDT, 2 hours 20 minutes before
NCZ030-031-271545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 945 AM EDT TUE JUN 27 1995 ...THUNDERSTORMS WITH HEAVY RAIN OVER SOUTHERN CHOWAN COUNTY... AT 940 AM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVING WESTWARD ACROSS SOUTHERN PORTIONS OF CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA. RADAR ESTIMATES INDICATE THAT BETWEEN 1.00 AND 1.25 INCHES OF RAIN FELL IN THE SOUTHEAST PART OF CHOWACOUNTY BETWEEN 830 AM AND 930 AM. THESE STORMS ARE PRESENTLY MOVING INTO THE EDENTON AREA. RESIDENTS OF SOUTHERN CHOWAN COUNTY WILL EXPERIENCE TORRENTIAL RAIN...AND POSSIBLE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THROUGH 11 AM. THESE STORMS SHOULD DEVELOP WEST ALONG ROUTE 17 INTEASTERN BERTIE COUNTY BY 1030 AM. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL TV AND RADIO FOR FURTHER UPDATES. SAMMLER
Special weather statement, Jun 27, 9:46 AM EDT, 2 hours 19 minutes before
NCZ030-031-271545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 945 AM EDT TUE JUN 27 1995 ...THUNDERSTORMS WITH HEAVY RAIN OVER SOUTHERN CHOWAN COUNTY... AT 940 AM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVING WESTWARD ACROSS SOUTHERN PORTIONS OF CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA. RADAR ESTIMATES INDICATE THAT BETWEEN 1.00 AND 1.25 INCHES OF RAIN FELL IN THE SOUTHEAST PART OF CHOWACOUNTY BETWEEN 830 AM AND 930 AM. THESE STORMS ARE PRESENTLY MOVING INTO THE EDENTON AREA. RESIDENTS OF SOUTHERN CHOWAN COUNTY WILL EXPERIENCE TORRENTIAL RAIN...AND POSSIBLE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THROUGH 11 AM. THESE STORMS SHOULD DEVELOP WEST ALONG ROUTE 17 INTEASTERN BERTIE COUNTY BY 1030 AM. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL TV AND RADIO FOR FURTHER UPDATES. SAMMLER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:50 AM EDT | Flash Flood Warning | AKQ | Louisa | 6 hr |
| Jun 27, 10:30 AM EDT | Flash Flood Warning | AKQ | Fluvanna, Goochland | 6 hr |
| Jun 27, 12:05 PM EDT | Flash Flood Warning | AKQ | Cumberland | 6 hr |
| Jun 27, 3:55 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 50 min |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.